Alert archive / Nebraska / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 29, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at May 21, 2006, 7:31 PM MDT for Chase County, Hayes County, Nebraska. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 21, 2006, 7:31 PM MDT (01:31 UTC)
- Expired
- May 21, 2006, 8:05 PM MDT
- In force
- 34 min
- Issued by
- NWS North Platte, NE
- Area
- Counties, with a storm outline in the text
Counties Chase County, NE, Hayes County, NE
The radar
The Goodland radar (KGLD), 139 km from the middle of the area, began a volume at 01:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 1.5 hours before the alert went out and 84 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1115 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 2645 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 30 m²/s²
- 0-3 km storm-relative helicity
- 166 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KLBF 220132 SVRLBF NEC029-085-220215- /O.NEW.KLBF.SV.W.0029.060522T0131Z-060522T0215Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NORTH PLATTE NE 831 PM CDT SUN MAY 21 2006 THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... HAYES COUNTY IN SOUTHWEST NEBRASKA... NORTHEASTERN CHASE COUNTY IN SOUTHWEST NEBRASKA... * UNTIL 915 PM CDT(815 PM MDT) * AT 727 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 9 MILES NORTH OF ENDERS...OR ABOUT 10 MILES NORTHEAST OF IMPERIAL...AND MOVING EAST AT 25 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... HAYES CENTER BY 915 PM CDT... LAT...LON 4068 10155 4043 10155 4041 10087 4068 10090 $$ JMC
2 follow-up statements
000 WWUS53 KLBF 220153 SVSLBF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 851 PM CDT SUN MAY 21 2006 NEC029-085-220215- /O.CON.KLBF.SV.W.0029.000000T0000Z-060522T0215Z/ HAYES NE-CHASE NE- 851 PM CDT SUN MAY 21 2006 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 915 PM CDT(815 PM MDT) FOR NORTHEASTERN CHASE AND HAYES COUNTIES... AT 746 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 14 MILES WEST OF HIGHWAY 25 MILE MARKER 50 TO 20 MILES WEST OF HAYES CENTER...OR ALONG A LINE EXTENDING FROM 18 MILES NORTHEAST OF IMPERIAL TO 13 MILES EAST OF IMPERIAL...MOVING EAST AT 20 MPH. * SEVERE THUNDERSTORMS WILL BE NEAR... HIGHWAY 25 MILE MARKER 50...8 MILES WEST OF HIGHWAY 25 MILE MARKER 40 AND 9 MILES WEST OF HAYES CENTER BY 915 PM CDT... IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. HAIL UP TO ONE INCH IN DIAMETER HAS BEEN REPORTED IN CHASE COUNTY WITH THIS STORM. IF YOU ARE IN THE PATH OF THE STORM...TAKE IMMEDIATE ACTION TO PROTECT LIFE AND PROPERTY. LAT...LON 4068 10149 4042 10147 4041 10087 4068 10090 $$ JMC
000 WWUS53 KLBF 220205 SVSLBF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 903 PM CDT SUN MAY 21 2006 NEC029-085-220213- /O.CAN.KLBF.SV.W.0029.000000T0000Z-060522T0215Z/ HAYES NE-CHASE NE- 903 PM CDT SUN MAY 21 2006 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN CHASE AND HAYES COUNTIES IS CANCELLED... THE LINE OF THUNDERSTORMS THAT PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE LIMITS. FREQUENT CLOUD TO GROUND LIGHTNING CAN STILL BE EXPECTED WITH THIS STORM...ALONG WITH BRIEF HEAVY RAINFALL. LAT...LON 4068 10149 4042 10147 4041 10087 4068 10090 $$ JMC
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at May 21, 2:15 PM MDT, 5 hours 16 minutes earlier.
Area forecast discussion, May 21, 2:15 PM MDT, 5 hours 16 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 315 PM CDT SUN MAY 21 2006 .DISCUSSION... INTERESTING FORECAST WITH CHANCE OF THUNDERSTORMS FROM UPSTREAM SHORT WAVES AND FROM A FRONT PERSISTING ACROSS CENTRAL NEBRASKA. THIS AFTERNOON BOTH APPEAR TO HAVE FIRED SOME ACTIVITY. HAVE MADE ALLOWANCES TO THE GRIDS FOR BOTH THREATS THROUGH THIS EVENING. VERTICAL WIND PROFILE IS WEAK FOR SEVERE THREAT THIS AFTERNOON ACCORDING TO THE MERRIMAN AND MCCOOK PROFILERS... WOULD BE NICE TO SEE IT FROM WY BUT MEDICINE BOW IS OUT OF SERVICE. CYS VAD WIND PROFILE AND OTHERS ACROSS THE AREA SHOWING WINDS THROUGH 700 MB AROUND 10 KNOTS. DRY AIR AND NEAR INVERTED V BUT WILL BE DIFFICULT TO PRODUCE HIGH WINDS. HAIL THREAT HAS BEEN CONFIRMED BY .75 INCH HAIL AROUND LARAMIE. MODEL SOUNDINGS SHOW WET BULB ZERO HEIGHTS NEAR LARAMIE OF 12KFT AS THEY ARE HERE BUT WE ARE LOWER IN ELEVATION. NEAR TERM TONIGHT THERE ARE ISSUES WITH CONVECTION/COVERAGE/AND CLOUD COVER. 0Z AND 6Z MODELS SHOWED AN MCS DEVELOPING IN WY AND CLIPPING THE FAR SOUTHWEST...LATEST RUC AND GFS SHOW THE MCS TRACKING MORE TO THE NORTH OF THAT TRACK. CONVECTION ALSO SLOWER THAN MODELS INDICATE SO BACKED MOST POPS TILL AFTER 0Z TONIGHT THEN PAINTED A LARGE AREA WITH LOW POPS. CLOUD COVER IS THEN A TRICK AND THIS HAS AN IMPACT ON MONDAY MORNING LOWS. MONDAY CLOUD COVER HANGS IN WITH SOUTHEAST WINDS AND DEW POINTS AOB 50...HOWEVER A CAP SHOULD REMAIN IN PLACE TO KEEP CONVECTION OUT UNTIL STORMS ARRIVE FROM THE WEST IN THE EVENING. AFTER CONVECTION ON TUESDAY MORNING...WE COME UP CAPPED TUESDAY AFTERNOON AND SO THUNDERSTORM CHANCES CONTINUE INTO WEDNESDAY. EXTENDED RANGE MODELS IN GOOD AGREEMENT WITH THE CONTINUED DOMINANCE OF BROAD RIDGING ACROSS US. GFS HAS GOOD RUN TO RUN CONSISTENCY WITH THE OVERALL PATTERN WITH ONLY MINOR TIMING ISSUES. THE ROCKIES AND HIGH PLAINS RIDGE MOVES OVERHEAD ON MONDAY AND RETURNS MID WEEK BEFORE MOVING TO THE EAST COAST ON SATURDAY. THE RESULT IS WARMER CONDITIONS THIS WEEK AND SOUTHWEST FLOW ALOFT WHICH ALLOWS FOR THUNDERSTORM CHANCES. IDENTIFYING THE DAYS TO ADD POPS IS DIFFICULT AS THE LOCATION OF THE SURFACE FEATURES HAS BEEN VARIED. MOISTURE WILL BE ADEQUATE WITH SOUTH WINDS AND PROGGED DEW POINTS AROUND 50. && .LBF WATCHES/WARNINGS/ADVISORIES... NONE. && HIRSCH
Hazardous weather outlook, May 21, 2:44 PM MDT, 4 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 344 PM CDT SUN MAY 21 2006 NEZ004>010-022>029-035>038-056>059-069>071-094-221200- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 344 PM CDT SUN MAY 21 2006 /244 PM MDT SUN MAY 21 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT. ISOLATED TO SCATTERED THUNDERSTORM DEVELOPMENT WILL BE POSSIBLE THROUGH THE EVENING AND OVERNIGHT HOURS ACROSS MUCH OF WESTERN AND NORTH CENTRAL NEBRASKA...HOWEVER THE BEST CHANCES LOOK TO BE WEST OF LINE FROM VALENTINE TO BROKEN BOW. STRONG HEATING AND A SURFACE BOUNDARY IN THE AREA...MAY LEAD TO ISOALTED SEVERE THUNDERSTORM DEVELOPMENT ACROSS PORTIONS OF THE EASTERN PANHANDLE INTO SOUTHWEST NEBRASKA...MAINLY ALONG AND WEST OF A MERRIMAN TO NORTH PLATTE LINE. WIND GUSTS OVER 60 MPH WILL BE THE MAIN THREAT...WITH LARGE HAIL A SECONDARY THREAT WITH THE STRONGEST STORMS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS IN WESTERN NEBRASKA MONDAY AND IN CENTRAL AND NORTH CENTRAL NEBRASKA TUESDAY. AS THE FRONT CONTINUES NEARLY STATIONARY ACROSS WESTERN NEBRASKA... THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG AND WEST OF HIGHWAY 61 MONDAY AND MONDAY EVENING. ON TUESDAY...THE FRONT WILL DRIFT BACK TO THE EAST. AS IT DOES...THE THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG AND EAST OF HIGHWAY 83. MOISTURE COLLECTING ALONG THE FRONT WILL AID IN THE PRODUCTION OF SEVERE WEATHER IN THE FAVORED AREAS BOTH MONDAY AND TUESDAY. THE PRIMARY SEVERE WEATHER THREAT IS EXPECTED TO BE LARGE HAIL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING IN WESTERN NEBRASKA. && THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/LBF(ALL LOWERCASE) 13
In the hours before
Local storm report, May 21, 6:01 PM MDT, 1 hour 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
701 PM CDT SUN MAY 21 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0653 PM HAIL 2 W HAMLET 40.38N 101.27W
05/21/2006 E0.75 INCH HAYES NE PUBLIC
&&
CHANNONLocal storm report, May 21, 6:10 PM MDT, 1 hour 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
710 PM CDT SUN MAY 21 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0655 PM HAIL 1 E HAMLET 40.38N 101.22W
05/21/2006 E1.25 INCH HAYES NE PUBLIC
HAILED FOR 15 MINUTES. QUARTER TO HALF DOLLAR SIZED.
&&
CHANNONNearby
Severe Thunderstorm Warnings in Nebraska, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.